MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0408
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an endovascular embolization, an orbit galaxy xtrasoft coil (640cx0408, 31074781) became impeded in the proximal end of a prowler select lpes microcatheter (606s155x, 30763318) and could not advance any more.The doctor withdrew the coil, it was found that the coil was detached in the microcatheter (mc) prematurely and the coil remained in microcatheter.The physician removed the coil and microcatheter from the patient and replaced them with a new coil and a new microcatheter to complete the procedure.There was no patient injury reported.Additional event information received on 17-jul-2024 indicated that they were able to torque the device.There was no evidence of physical material within the device.No other devices were successfully used with the concomitant device prior to the encountered resistance.The microcatheter did not kink.There were no procedural delays due to the event.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during an endovascular embolization, an orbit galaxy xtrasoft coil (640cx0408, 31074781) became impeded in the proximal end of a prowler select lpes microcatheter (606s155x, 30763318) and could not advance any more.The doctor withdrew the coil, it was found that the coil was detached in the microcatheter (mc) prematurely and the coil remained in microcatheter.The physician removed the coil and microcatheter from the patient and replaced them with a new coil and a new microcatheter to complete the procedure.There was no patient injury reported.Additional event information received on 17-jul-2024 indicated that they were able to torque the device.There was no evidence of physical material within the device.No other devices were successfully used with the concomitant device prior to the encountered resistance.The microcatheter did not kink.There were no procedural delays due to the event.A non-sterile orbit galaxy xtrasoft coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no apparent damage was observed.The device was inspected under magnification, and it was found that the coil was no longer attached to the gripper and this was not returned for evaluation.No elongation marks were found in the gripper.The issue reported regarding the coil being impeded in the microcatheter could not be evaluated through functional testing since the coil must still be attached to the gripper to perform a functional analysis; however, the issue regarding the premature detachment of the coil was confirmed since the coil was no longer attached to the returned gripper component.No damages were found on the device which indicates the detachment occurred prematurely as a result of a device failure.According to the risk documentation, premature detachment of the embolic coil assembly from the delivery system is a potential failure that can occur during embolic coil placement due to manipulation of the system against resistance.No further evaluation of contributing factors can be conducted without the embolic coil.It is possible that other clinical and procedural factors not described in this complaint may have contributed to the reported failure.A manufacturing record evaluation was performed for the finished device 31074781 number, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precaution: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19793809
Report Number3008114965-2024-00714
Device Sequence Number4144909
Product Code KRD
UDI-Device Identifier10886704030638
UDI-Public(01)10886704030638(11)240703(17)250430(10)31074781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number640CX0408
Device Lot Number31074781
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES
Patient SexUnknown